• question-icon

    Prescribed with lamictal for depression. Take Gluburide for diabetes. How to stop the medication?

default
Posted on Mon, 11 Nov 2013 in Men's Health
Question: My ex wife thought I seamed depressed so she had me see a psychiatrist . I did not feel depressed but went anyway.
The physician immediately prescribed lamictal 50 mg dose twice a day. now has increased it to 150 mg of lamictal 2x a day. Then I told him it made me tired and so he gave me 100 mg of Modafinil . My blood pressure is 120/90 so he gives me2.5 mg of ramipril every morning. He also prescribed mg Cialis once a day at nite. He also gives me Loraepam 2 mg at nite and 50 mg of trasadone at nite both to sleep.
I also recently started taking Lyrica 50 mg 3x a day and a 100 mg at nite for neuropathy pain caused by diabetes that is not well managed or controlled. I take Gluburide 5 mg twice a day for diabetes 2 . I aso take 10 unites of Lantis a day - I also take a topical tesasterone and20 units of hgh mixed with b 12 which I have received from a youth body RX company.
I am 58 yrs old and own a large manufacturing co. I have locations around the world - I am totally overwhelmed
And have tons of anxiety. I have lost 60 lbs in a 1&1/2 years with out trying. I workout with heavy weights and cardio 5 times a week with a personel trainer for last 1 year. I am exhausted everyday by 3:00 and require a two hour nap. I feel over medicated !! I Don't know what to do - I don't want all these meds. I am not sure how to stop these drugs. No one wants to help stop the meds only to give me more because it is easier for them. It keeps me coming back and because I have good insurance they all know it will pay. PLEASE HELP
doctor
Answered by Dr. Basheer Ahamed 1 hour later
Brief Answer:
Control blood sugars first...

Detailed Answer:
Hello,

It seems to be a complex situation. However I see your blood sugar is not in control these days. Blood sugar of 220 every morning is not good control. Because high sugar has an influence of physical and emotional well being of a person, it can be very well the cause of every day fatigue.
Diabetes are not able to utilize sugar from blood for energy. So they easily fatigue. Most of the times this fatigue may be mistaken as signs of depression or the effects of medication.

I understand you wish to be off medications. But before you do that it is essential that you get your blood sugars under control first. Therefore diet and medication for diabetes need to be optimally adjusted depending on the energy expenditure.

You may consult a dietician and plan your diet. Further discuss with your diabetologist to modify diabetes medication. We can safely modify your depression medications and even taper some of them once you get your blood sugar under control.

Hope the answer helps you. Let me know if there is any clarification.

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Basheer Ahamed

Diabetologist

Practicing since :2006

Answered : 1583 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Lamitor

doctor1 MD

ive been taking lithosun sr 400 and lamotrigine dt 100 for the past 2 yrs for bipolar.now im having problem sleeping since the past 10 days and my...

doctor1 MD

I am wondering about some numbness that I get fairly easily in my body. I looked through the Internet and saw that this numbness can be caused by...

doctor1 MD

My scrotum is often tight. Other times it seems to hang normally but I can t find any pattern to it (not simply a matter of temperature). Why does...

doctor1 MD

My story is a difficult one, I went through a rough patch last year, Myself and my wife was looking to buy a new house and we battled to find one...

doctor1 MD

Hi, my son is five years old and suffering from left hemiparesis since birth, first time seizure was monitored at two years. Second time three...

doctor1 MD

sir my sqpt levelis 92. how i can reduce this to its level to 40. what i should eat and what i should not . can i controlit in a week because they...

doctor1 MD

my name is XXXXXXX XXXX from XXXXXXX i was diagnosed for epilepsy / encephalitis in 2012 november and was in coma for 45 days i m 36 years old i...

Get personalised answers from verified doctor in minutes across 80+ specialties

155 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Basheer Ahamed
  • Q - Did not get BCG vaccine. Child 2 years now. Does it protect from...

  • Q - Diabetes under control with diet, have tingling on toes and fingers. How...

  • Q - Kindly describe the food habits to be adopted for diabetic?

  • Q - Having blood suagar, what diet should I take?

  • Q - Took 70 u of short instead of 70u of Lantus. What should I do?

  • Q - Experiencing head cold, nosebleed and spit out blood after filler...

  • Q - What is the reason of person being diabetic at small age?

  • Q - Diagnosed with increased blood sugar level. Recommendation?

  • Q - Had total hip replacement surgery. Having severe pain since surgery....

  • Q - Having sneezing, hay fever, sore throat and hard to swallow. Feeling...

backtotop2